question-icon

Suggest treatment for anhedonia due to depression

default
Posted on Fri, 22 Jul 2016
Question: I was diagnosed with a mood disorder, and had to take invega sustenna injection.

It's been 3 months since my last shot, I have anhedonia as a side effect that is so annoying due to the blockage of dopamine and serotonin.

I exercise which makes it better for me, but my brain cannot Function as good as it used to

I have plans and things to do in few months, and i fear that i might not be able to be in the right mental state.

What can i do to make dopamine and serotonin get back to work soon?

doctor
Answered by Dr. Olsi Taka (1 hour later)
Brief Answer:
Read below.

Detailed Answer:
I read your question carefully and I understand your concern.

Invega sustenna normally is taken once a month. That is because of the way it is metabolized, meaning it is cleared out of your system after about 45 days. So normally after 3 months its effect on you should have stopped by now. Of course there may be metabolical rate differences among individuals, but even if you are one of those cases it will eventually be eliminated by your body do not worry. Actually at 3 months I would consider the possibility of the anhedonia being not due to Invega use, but due to depression.

As for what to do, if you mean by natural means you already seem to know the answer which is exercising, keep on doing that. If on the other hand you mean by pharmacological means of course there are medications affecting serotonin levels such as SSRI antidepressants or dopamine levels such as dopa agonists. However they are medications which may have side effects of their own and can't be taken lightly, neurotransmitter balance is very fragile and complex. Up to now you have not provided any information about your mood disorder, its manifestations and evolution in time. So before considering taking any such medication a psychiatric evaluation is necessary to determine the exact cause of your anhedonism, other manifestations and proper treatment.

I remain at your disposal for further questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3674 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for anhedonia due to depression

Brief Answer: Read below. Detailed Answer: I read your question carefully and I understand your concern. Invega sustenna normally is taken once a month. That is because of the way it is metabolized, meaning it is cleared out of your system after about 45 days. So normally after 3 months its effect on you should have stopped by now. Of course there may be metabolical rate differences among individuals, but even if you are one of those cases it will eventually be eliminated by your body do not worry. Actually at 3 months I would consider the possibility of the anhedonia being not due to Invega use, but due to depression. As for what to do, if you mean by natural means you already seem to know the answer which is exercising, keep on doing that. If on the other hand you mean by pharmacological means of course there are medications affecting serotonin levels such as SSRI antidepressants or dopamine levels such as dopa agonists. However they are medications which may have side effects of their own and can't be taken lightly, neurotransmitter balance is very fragile and complex. Up to now you have not provided any information about your mood disorder, its manifestations and evolution in time. So before considering taking any such medication a psychiatric evaluation is necessary to determine the exact cause of your anhedonism, other manifestations and proper treatment. I remain at your disposal for further questions.